Nebraska, 2003

Hail in Nebraska, August 1, 2003

August 1, 2003 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 1, 2:00 PM MST, 2 hours 48 minutes earlier.

Area forecast discussion, Aug 1, 2:00 PM MST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
300 PM MDT FRI AUG 1 2003

.SHORT TERM...TSTMS SO FAR THIS AFTERNOON HAVE BEEN DEVELOPING
IN A SMALL AREA FROM SW OF LAR TO SW OF CYS ALONG N CNTRL CO
BORDER WITH ANOTHER WEAK ONE NW OF CYS.  WHILE MOST OF CWA WILL
HAVE DRY WX...WILL KEEP A LOW POP IN SE CORNER WY INTO THE FAR
SOUTHERN NEBRASKA PANHANDLE THIS EVENING.  ANY THREAT OF SEVERE
TSTMS HAS SHIFTED INTO EASTERN HALF CO AS PER LATEST SPC OUTLOOK.
MODELS IN AGREEMENT THAT NW FLOW ALOFT TODAY AND TONIGHT WILL
BECOME NNWLY SAT AS STRONG UPPER RIDGE SHIFTS ACROSS WESTERN WY.
THIS SHOULD LIMIT ANY TSTMS TO ABOUT THE AREA WHERE THEY ARE NOW.
TEMPS TODAY HAVE WARMED A BIT MORE THAN EXPECTED.  MAXS SATURDAY
SHOULD BE SIMILAR TO TODAY...MAV A FEW DEGREES TOO LOW AGAIN.

.LONG TERM...UPPER HIGH REMAINS ANCHORED ACROSS SRN CONUS WITH
RIDGING NWRD ACROSS THE ROCKY MTNS.  BETTER MOISTURE TO STAY
CONFINED S OF CWA BUT ENUF STILL AVAILABLE FOR A FEW STORMS MAINLY
NEAR COL BORDER SAT NIGHT. A LITTLE BETTER CHANCE FOR SHOWERS AND
TSTRMS SUNDAY AFTN AND EVNG AS SHORTWAVE RIDES OVER RIDGE AND ACROSS
REGION.  RIDGE REBUILDS MON AND TUESDAY AS UPPER TROF NEAR WEST
COAST RESULTING IN MORE ISOLD CONVECTION.  DRY AND WARMER MID TO
LATE PART OF WEEK AS UPPER RIDGE STRENGTHENS AND CUTS OFF ANY
MONSOONAL MOISTURE AND THICKNESSES RISE.

.CYS...
WY...NONE.
NE...NONE.

JLH/RE
Hazardous weather outlook, Aug 1, 1:30 PM MST, 3 hours 18 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-021115-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MDT FRI AUG 1 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE STILL EXPECTED OVER EXTREME
SOUTHEAST WYOMING AND THE FAR SOUTHERN NEBRASKA PANHANDLE THIS
AFTERNOON AND EVENING.  MOST OF THESE WILL BE ALONG AND SOUTH OF
INTERSTATE 80.  THE THREAT OF SEVERE THUNDERSTORMS SHOULD BE
CONFINED TO THE EASTERN HALF OF COLORADO WHERE THE BEST MOISTURE
AND INSTABILITY WILL BE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP IN MOST OF THE
AFTERNOONS AND EVENINGS AS BOTH MOISTURE AND INSTABILITY PERSIST.
THE LATE DAY STORMS WILL BE MORE NUMEROUS ON SUNDAY DUE TO MORE
ABUNDANT MOISTURE.  THEY WILL ALSO BE SLOWER MOVING DUE TO LIGHTER
WINDS IN THE UPPER ATMOSPHERE AND THUS BE BETTER RAIN PRODUCERS.

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY OVER
SOUTHEAST WYOMING... EAST OF THE LARAMIE MOUNTAINS...AND ACROSS THE
WESTERN NEBRASKA PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JLH

In the hours before

Local storm report, Aug 1, 3:43 PM MST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
0443 PM MDT FRI AUG 01 2003

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0435 PM    10 SW ALBIN               WY   1.25 IN HAIL
08/01/03   LARAMIE

MRC
Local storm report, Aug 1, 4:33 PM MST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
0533 PM MDT FRI AUG 01 2003

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0520 PM    2 N KIMBALL               NE   0.88 IN HAIL
08/01/03   KIMBALL                        HAIL FELL BETWEEN 520 PM
                                          AND 527 PM.

MRC

The radar

The Cheyenne radar (KCYS), 112 km away, was scanning. The volume nearest the first event began at 23:48 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Kimball

When
August 1, 4:48 PM MST to 4:53 PM MST
Where
Kimball County, 10 mi N of Dix
Measured
1 in hail
Reported by
GOVT OFFICIAL
Coordinates
41.383, -103.500

Hail fell along the Banner/Kimball county line.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332707.